Mirapex user's, sweating, headache, insomnia,nausea

Discussion in 'Fibromyalgia Main Forum' started by claudiaw, Nov 29, 2006.

  1. claudiaw

    claudiaw New Member

    did you get any of these side effect's?

    If so, how long did they last?

    I take 1/2 .125mg before bed for FM pain and muscle tightness.

    I can't sleep through the night, and I wake up with a worse headache than I usually have. it almost feels like a sinus headache, but sinus treatment's don't help.

    I also feel like I am having hot flashes I sweat so much.

    Anyone else get these symptom's?

    I know charlie21 and haylecole have many post's, but I ahve a lot of pain and tightness in neck and shoulder's, and just can't stay on computer long enough to look through all those post's, sorry.

    I will thank those who answer in advance, as I can't type anymore.

    Thank you,
    Claudia
    P.S. I take 1/2 of 125mg tablet up from 1/4
    [This Message was Edited on 11/29/2006]
  2. mezombie

    mezombie Member

    I didn't notice any side effects when I went on it, but I actually hallucinated when I tried to taper off it. I also couldn't sleep, and my arms and legs were more "restless" than ever. It was pretty scary. I was only taking .5 mg! I think my doctor had me taper off too quickly.

    Now I'm back on it. I increased the dose very, very gradually! Thank god for those scored, .125 mg tablets!

    I take .125 in the evening for Restless Legs Syndrome and another .25 at bedtime for Periodic Limb Movement Disorder. (Both of RLS and PLMS consist of uncontrollable, jerky muscle spasms).

    Here's a list of side effects for Mirapex, from DrugDigest:

    What side effects may I notice from taking pramipexole?

    Side effects that you should report to your prescriber or health care professional as soon as possible:
    Rare or uncommon:
    •muscle pain or severe muscle weakness
    •double vision or other vision problems
    •fainting spells
    •sudden loss of alertness or sudden feelings of sleepiness
    More common:
    •dizziness
    •hallucinations
    •mental changes
    •confusion
    •uncontrollable movements of the arms, face, hands, head, mouth, shoulders, or upper body
    •dream disturbances or trouble with sleeping

    Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):
    •constipation
    •nausea
    •drowsiness
    •mild weakness
    •dry mouth
    •frequent urination

    Definitely talk to your doctor! Maybe this isn't the right medication for you.

    I hope this helps. Good luck!

    Hugs,
    Zombie

  3. claudiaw

    claudiaw New Member

    Thanks for taking the time to to write me.

    haley- I can see where you wouldn't want to lose your hairline.:)

    Zombie- thanks for the info, I read all that as well. I was hoping it would go away soon.

    I have such a hard time taking any med's, alway's get most of the side effects.

    My doc is tired of me. he wrote this to me like " good luck" if it bother's you stop. That's it.

    i was going to try staying on it 2 weeks, but I'm neededit for muscle pain and tightness, not RLS.

    I ahve alway's felt FM was partly cauesed by messsed up nuerotransmitters, including Dopamine, so I was hoping this would help.

    Oh well, thanks again,
    Claudia
  4. forfink

    forfink New Member

    Been on the Mirapex for a week. also, 1/2 of a .125. Today for the first time I realized my body felt warmer then usual. I am always cold, live in Texas and in the winter I shiver.
    Here it is 28 degrees outside and I have the house on 70 and I'm still warm. Usually, I love it at 75 degrees. Must be the Mirapex.
    I noticed a little less pain and muscles feel more relaxed.
  5. BooBooKtty

    BooBooKtty New Member

    Still not sleeping, even with enough to knock out a bull elephant. (restoril & unisom & trytophan). 5 a.m., woke at 2. I've already had a sleep study & consequent sinus surgery. Out of desperation, I had my PCP put me on (as per FMS dr. Clauw's protocol) klonopin to put me to sleep and trazadone to keep me asleep. Worked, but even titrated to the smallest dose I was dopey all day. Not a good thing.

    One side effect of mirapex is sleeplessness; I am just praying that as the dosage gets higher, the sleep arousal will decrease. in the meantime--- Sigh. Exasperate.

    Now at 1.125 mirapex; it will be 3 1/2 more months to the target dose. Mirapex has been a miracle drug in waking up my mind. I'm picking up my music again. But I gots to get this sleep shtick "put to rest" ;-).

    Yesterday my body became aware of the mirapex. Frazzeled, feeling psyche-y low self-esteem, up temp of 99.4. 3 days of little sleep.

    I see the ENT on Weds., Counselor tomorrow (hope she has an idea, but honestly her's haven't worked yet.), and new start with the Pain Clinic. Should be fun. But none have to do w/sleep! I see my PCP in 18 days; maybe he can pull something out of his hat.

    BooBooKtty.


    [This Message was Edited on 01/01/2007]
    [This Message was Edited on 01/01/2007]
    [This Message was Edited on 01/01/2007]
  6. BooBooKtty

    BooBooKtty New Member

    I found that each time (in the beginning) that I raised the dose I got one mule kick of a headache. PCP let me do 1 loratab each headache day. But he did say that he couldn't tell if my blood pressure was raised due to starting the dopamine med mirapex.

    Just a thought. BooBooKtty
  7. BooBooKtty

    BooBooKtty New Member

    In Dr. Holman's paper he says that a FMS patient has to titrate up to a high bedtime dose (much higher than what is used for RLS) to get the symptomatic relief, because the autonomic arousal 'reflex' is so strong.

    I am at 1.37, titrating 2X a week at +.125, equaling .25 increase per week. This is consistent with the 14 week 4.5 goal.

    I thought my hair was thinning, but I may have been obsessing. I take biotin, silica drops, and multi B complex for my hair.

    BooBooKtty


  8. winsomme

    winsomme New Member

    if you are having trouble with your PCP, maybe have him/her refer you to a rheumatologist or neurologist.

    i believe the DR that is pioneering the use of Mirapex and Requip for Fibro is a rheumatologist, so another rheumy might be more repsonsive to this treatment - as Fibro (and CFS) are very quickly losing the stigma of a "not real" disease due to an overwhelming amount of evidence that they are very real, very serious conditions.

    also, a neurologist might be good because they are probably more familiar with mirapex and requip as they are a type drug used to treat parkinson's.

    just some thoughts.

    thanks
    bill
  9. wish_to_be_healthy

    wish_to_be_healthy New Member

    I posted about that in my own thread...

    I think after Iv'e been off of it for a few days...I an going to try the amino acid recomended for increase dopamine and other nerotransmitters...

    As usual, I am sensitive to Pharmaceticals...Mirapex is added to my list of drugs I can't tolerate.

    Suz
  10. stillfighting

    stillfighting New Member

    I just started on .125 mg of Mirapex, steady on klonopin for a week. My sleep was messed up for a couple of days, but don't know whether it is the Mirapex, ongoing problems with burning hands, or trying to get used to carpal tunnel braces. I've also been chasing around to doctor appointments and missing my naps. Too much going on at once :).

    Next week, my rheumy wants me to cut back from 2 mg to 1.5 mg of klonopin and increase the Mirapex to my target dose for RLS to .25 mg. Hopefully life will be a bit better and I won't get the withdrawal symptoms like the last time I tried tapering from klonopin. I'm hoping to switch altogether, and maybe lessen my need for tramadol.

    My rheumy says that Mirapex has been helpful for about half her FMS patients, and I hope I'm in that group. Taking all these drugs is expensive, and I'm on a fixed income. Plus, I hate taking all these drugs that list the same side-effects of headache, nausea, and dizziness. Sometimes it is worse than the DDs :)!

    Hugs,
    Hilary
  11. claudiaw

    claudiaw New Member

    interesting to see how everone respond's to one med.

    I stopped it, all the symptom's I had stayed and I had no pain relief ( increased migraines!) after 1 month.

    I couldn't stand it any longer.

    I must be in the 50% that isn't helped. that's kind of my story with most med's.

    I can't take most med's, muscle relaxer's and pain med's all of which I alway's cut in half or even quater the dose.

    I hope you all find what works for you.

    my rhuemy is tired of me I think. I may need to get a new doc.

    i would like one interested more in research, maybe an endo.

    they have more knowledge on the way all the glands control our neurotransmittera anyway.

    best wishes to you all,
    claudia
  12. shar6710

    shar6710 New Member

    I haven't had any side effects so far but I'm still only on .125 at night.

    I did wake up very early for the first few nights but that stopped. I also had some GI issues but don't believe they were related and went away on their own.

    It has improved my cognitive function but not my fatigue. I do think I need to increse my dose because I'm not felling as much of a benefit as I did early on.

    Shar